Anyone had problems with armour thyroid 2 grain tablets?

Hi guys, been doing really well on two grains of armour for several months, was taking one grain a.m. and one grain p.m.

Anyway, Dr Skinner gave me a prescription for two grains of armour, but this time it came in a two grain tablet which I bite in half to maintain the dose as before.

after seeing Dr Skinner last time, he advised me to up the dose to 2.5 grains, so i carry on with the two grain tab and add in half of a one grain from rthe remaining batch. As of the last three weeks or so I have found tiredness creeping back in, lower backache has returned, feeling a bit colder etc etc, so I am wondering if it is the formulation of the two grain tabs. I have read somewhere that people complained about reformulation but because my one grains worked so well I took it with a pinch of salt.

Now it would seem I am worse on 2.5 grains than on the two previous. No hyper feelings, purely old hypo symptoms creeping back?

I am now taking my two grain tabs sub lingually to see if this helps (last week or two) and have upped to 3 grains, using a 1 grain tablet and two half doses of the 2 grains.

Will see how i go, obviously being vigillant for hyper signs, but hoping to get rid of these symptoms before that happens! People say the cold weather can create the need for more meds, but didn't think we had been too chilly yet!

Anyone else had this problem on the higher level armour?

xx

9 Replies

oldestnewest
  • Hi femme1 - I have 2 grain tablets and they seem fine.

    Earlier in the year I tried upping from 2.5 grains to 3 grains but felt some symptoms come back. I have reduced back to 2.5 grains and feel much better.

    Symptoms of over-medication can seem very similar to under-medication ( in my case anyway).

    If I was you I would probably try a reduction and see if that helps. You would probably know quite quickly if this helps. If not then obviously increase again.

    Hope that helps.

    Clare xx

  • Ah, thats interesting Clare, so I'm guessing you felt the cold and tiredness etc etc, so maddening! Mind you, this began after the change to two grain tabs, but saying that , the raise to 2.5 brought more tiredness. Arghhhhhh! Not too worried because I know I have been symptom free for some time so I will get back there, just paranoid about the new tabs. Will give it a few days to see if any positive changes and will then drop back a dose (back to original 2) like you suggest and see which makes me 'me' again!

    Thank you Clare, you're such a mine of information! xx

    Just out of interest, are you on two grain tabs or one grains?

  • I am taking a 2 grain tablet at 7am and a 1/2 grain tablet at 5pm.

    Actually I didn't feel cold when I was over-medicated this last time - I felt hot, but I was also much more tired and was falling asleep on the sofa in the afternoon after picking the girls up from school. My anxiety, headaches and dizziness came back though, which were hypo symptoms for me.

    It's very confusing isn't it :( But like you say, you have been symptom free for some time :) , so I'm sure you will get back to that. I have found that I can be stable for a while and then for some reason do need a slightly different dose.

    Hope you feel better again soon. xx

  • Thanks Clare, that's really helpful, and obviously the two grains are working ok for you so thats encouraging! Ok, will report back next week or so on any positive/ negaitves should anyone else have this prob!

    Kind regards Clare xx

  • Hi Clare,

    No suggestions from me i'm afraid, but i just wanted to share my experience with this aspect or Armour (different strenght tablets)

    I was beginning to see improvements when i upped to 1 grain - started on 1/4 and went very slowly. I was doing this by taking two 1/4 grains am and two 1/4 grains pm as this is what i had. All was fine until these ran out and i had to take one 1/2 grain am and 1 1/2 grain pm. I also incidentally changed the pharmacy i got them from as my ususal pharmacy couldnt fulfill the prescription and the new pahrmacy was also much cheaper.

    From that first day of switching (but not changing the dose) i started to have adverse symptoms - some of which (severe dizziness and nervousness) i have not been able to get rid off. I tried reducing the dose back to 1/2 grain and have now gone back up over two weeks to 3/4 grian and now 1 grain again. Now i only have 1 grain tablets which my pill splitter likes to smash to smithereens so no idea how much i am taking am and pm or wether it is consistent from day to day.

    So far on upping again stamina improved once again but dizziness worse.

    It feels like a right old game! I thought i was just going to take some pills and slowly get better

    :(

    Justine.

  • Makes you wonder if the product 'make up' can differ from pharmacy to pharmacy doesn't it, I'm guessing not because from what I can gather it's all made by Forrest labs and ordered in from America. Anyone know any different ? It's difficult isn't it!

  • I must admit that when I first started to take 2 grain that I thougt they did not work as well. I dont know anymore if there is a difference, must have got used to it. I have a vague memory that I read somewhere that 2 grain tablets have a different binding agents.

    roslinxx

  • Hmmm, thanks for that Roslin, I have a gut feeling it's the 2 grains, but will experiment xx

  • This is kind of off track, but I am new to this site. I am taking 60 mg of Armour, which I now know is 1 grain. My doctor had me on 50 mg of levothyroxine for a couple years with really no relief of symptoms. Neither her nor my endo would change my dosage due to "normal labs". I finally insisted that my GP try me on Armour. So she decided to let me try even though she had no knowledge of how to prescribe it and very little knowledge of it at all. She said she was taught to not prescribe it but didn't know why. So anyway, she put me on 60 mg of Armour as she thought it was "close to the dose of levothyroxine I was on". I now know, after a couple years on it, that it is not anywhere close. She will also not change my dosage dye to " normal labs" again. I am having symptoms of air hunger, brain fog, achiness, and sleepiness again. How do I educate her and should my dosage be changed? Any opinions?

You may also like...